A case of nonarteritic anterior ischemic optic neuropathy of a male with family history of the disease after receiving sildenafil (Journal article)

Felekis, T./ Asproudis, I./ Katsanos, K./ Tsianos, E.

A 51-year-old male was referred to the University Eye Clinic of Ioannina with nonarteritic anterior ischemic optic neuropathy (NAION) 12 hours after receiving sildenafil citrate (Viagra((R))). Examination for possible risk factors revealed mild hypercholesterolemia. Family history showed that his father had suffered from bilateral NAION. Although a cause-and-effect relationship is difficult to prove, there are reports indicating an association between the use of erectile dysfunction agents and the development of NAION. Physicians might need to investigate the presence of family history of NAION among systemic or vascular predisposing risk factors before prescribing erectile dysfunction drugs.
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
URI: https://olympias.lib.uoi.gr/jspui/handle/123456789/24391
ISSN: 1177-5483
Link: http://www.ncbi.nlm.nih.gov/pubmed/22034568
http://www.dovepress.com/getfile.php?fileID=11138
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
File Description SizeFormat 
Felekis-2011-A case of nonarterit.pdf104.75 kBAdobe PDFView/Open


 Please use this identifier to cite or link to this item:
https://olympias.lib.uoi.gr/jspui/handle/123456789/24391
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.